MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Used (b)(6) 2019 as event date as the correct date was not provided.
 
Event or Problem Description
It was reported that stent damage occurred.During preparation of a 3.50x24mm synergy drug-eluting stent, it was noted that the stent was wrinkled after pulling off the protective cover.The patient was not harmed as the device did not enter the patient's body.
 
Additional Manufacturer Narrative
Device is a combination product.Used (b)(6) 2019 as event date as the correct date was not provided.Device evaluated by mfr.: synergy ii us mr 3.50 x 24mm stent delivery system was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found multiple hypotube kinks at several locations along the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found multiple shaft kinks at several locations along the shaft polymer extrusion.Severe stretching of the outer shaft polymer extrusion was evident from 137.5cm distal to the distal strain relief as far as 155.5cm distal to the distal strain relief.Wire lumen separation was noted at a location 137.5cm distal to the distal strain relief, with no wire lumen evident inside the stretched outer, as far as 155.5cm distal to the distal strain relief.Wire lumen bunching was evident at a location 156cm distal to the distal strain relief.A visual and microscopic examination of the bumper tip showed no signs of damage.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8589198
Report Number2134265-2019-04905
Device Sequence Number19249088
Product Code NIQ
UDI-Device Identifier08714729840244
UDI-Public08714729840244
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2020
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0022939388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1